MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PENCAN SPINAL NEEDLE TRAY; SPINAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PENCAN SPINAL NEEDLE TRAY; SPINAL ANESTHESIA KIT
Lot Number 0061897576
Health Effect - Clinical Codes Pain (1994); Alteration in Body Temperature (4568)
Date of Event 11/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Pt had subtherapeutic response to spinal administration of bupivacaine during cesarean section.Per anesthesiologist, the pt felt the "cold" prep, which is unusual.Spinals typically set up quick and the pt's sense of temperature is the first sensation to be lost.The pt also voiced that she felt more pain on the right side prior to incision during testing.The pt declined the option to have general anesthesia; was able to maintain comfort with supplemental 200 mcg of iv fentanyl in 50 mcg increments.This is the second case this day with subtherapeutic response.Ref report: mw5148621.

Brand Name
PENCAN SPINAL NEEDLE TRAY
Common Device Name
SPINAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
MDR Report Key18245948
Report NumberMW5148622
Device Sequence Number17557622
Product Code OFU
UDI-Device Identifier04046964180590
UDI-Public 04046964180590
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Lot Number0061897576
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/30/2023
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age29 YR
Patient SexFemale